HCG for HRT induced testicular atrophy
Sep 20, 2003
I am a 38-year-old man with an HIV infection since I was 26. I started HAART at 33 when I became co-infected with HVA and my HIV VL went over 300,000. At 34 I had started doing routine weight lifting based on Dr. Jon Kaiser's _Healing HIV_ book but my personal doctor said that I had low testosterone which appeared to worsen over time. My body weight was below what the Hamwi formula estimated it should be and I was incessantly worrying about things that did not bother me in the past. I started HRT, initially seven weeks of Anadrol-50 and later continuous testosterone replacement. I have been on HRT for about three years now.
I would like to know about using HCG for HRT induced testicular atrophy. Are there any dangers or complications that you know of from the concurrent use of testosterone and HCG?
Response from Mr. Vergel
Human Chorionic Gonadotropin (HCG)is produced during the early stages of pregnancy by the placenta in women and it is extracted from their urine. This hormone mimics LH (luteinizing hormone) produced by the pituitary gland to induce testosterone production in the testicles in men and ovulation in women.
HCG is precribed to adolescent boys whose testicles have not descended. It is also prescribed to induce ovulation in women who are trying to get pregnant.
Some progressive doctors prescribe it to allow the testicles to grow back to normal size after long term use of testosterone or anabolic steroids. There are no set protocols for this use. Some doctors prescribe 5000 units in one shot a week, or 1000 units every other day (10,000 units total for both approaches).
Some urologists prefer using HCG instead of testosterone to treat hypogondal men ( men with low testosterone in their blood)since HCG induces your own body to produce testosterone. Low doses like 1000 to 2000 units a week are used. I will warn you that there are no long term safety data on this approach and that most general family doctors are not familiar with it.
HCG should be used by itself and not at the same time of testosterone. If you want your testicles to increase in size , you should stop testosterone and do a HCG cycle. However, once you resume testosterone replacement therapy, your testicles will tend to shrink again.
Talk to your doctor about this. If he does not know much about HCG and testosterone (many doctors are not well trained in this matter), have him/her refer you to an urologist or endocrinologist who may be familiar with the use of HCG.
If you need to talk to people who have used HCG, join our free listserve by sending an email to email@example.com
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Discharge A Symptom Of HIV?
- Testicular Pain Could I Have Acute HIV Infection
- Blowjob From A Prostitute Worried I Have HIV
- Burning Urethra After Fingering Worried I Have HIV
- Pain In Penis After Foreplay Does It Mean I Have HIV
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.